Alert archive / Ohio / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 99, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jul 27, 2000, 8:48 PM EDT for Perry County, Ohio. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 27, 2000, 8:48 PM EDT (00:48 UTC)
- Expired
- Jul 27, 2000, 9:15 PM EDT
- In force
- 27 min
- Issued by
- NWS Charleston, WV
- Area
- Whole counties
County Perry County, OH
The radar
The Cincinnati radar (KILN), 140 km from the middle of the area, began a volume at 00:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.8 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 448 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 1511 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
600 WUUS51 KRLX 280048 SVRCRW OHC127-280115- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON WV 848 PM EDT THU JUL 27 2000 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN PERRY COUNTY IN OHIO... * UNTIL 915 PM EDT... * AT 844 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES NORTHWEST OF SOMERSET...MOVING NORTHEAST AT 15 MPH. * SOME LOCATIONS IN THE WARNING AREA INCLUDE...PERRY STATE FOREST. <<CALL TO ACTION>>IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. $$ LAT...LON 3990 8249 3973 8243 3977 8210 3999 8217
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 4:18 PM EDT, 4 hours 30 minutes earlier.
Area forecast discussion, Jul 27, 4:18 PM EDT, 4 hours 30 minutes before
WVZ005>011-013>020-024>040-046-047-OHZ066-067-075-076-083>087- KYZ101>103-105-VAZ003-004-280830- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 418 PM EDT THU JUL 27 2000 COORDINATED WITH ILN...THANKS. PATTERN DOES NOT CHANGE TOO MUCH THE NEXT 48 HOURS OR SO. WILL NOT TRY TO GET TOO CUTE WITH TIMING. HOWEVER...MY GUT FEELING IS THAT DIRUNAL SHOWERS AND THUNDERSTORMS WILL BE THE RULE THE NEXT FEW DAYS. FRONTAL SYSTEM SHOULD STAY OFF TO THE WEST...OR DECAY TO THE POINT WHERE IT JUST CANNOT BE FOUND. A SERIES OF SHORTWAVES WILL BE PRIMARY FOCUS THE NEXT TWO DAYS. GUIDANCE TEMPERATURES LOOK REASONABLE FOR LOWS. WILL UNDERCUT GUIDANCE SLIGHTLY FOR MOST LOCATIONS DURING THE DAYTIME. .RLX... WV...NONE. VA...NONE KY...NONE. OH...NONE. .END/BELK
In the hours before
Special weather statement, Jul 27, 3:38 PM EDT, 5 hours 10 minutes before
KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>010- 013>017-024>026-033-034-272045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 338 PM EDT THU JUL 27 2000 SCATTERED THUNDERSTORMS DEVELOPED ACROSS PORTIONS OF SOUTHERN OHIO AND EASTERN KENTUCKY BETWEEN 1 AND 3 PM. THESE STORMS HAVE BEEN MOVING SLOWLY EAST DURING THE PAST HOUR INTO EXTREME NORTHEAST KENTUCKY AND SOUTHEAST OHIO. MOST OF THE STORM HAVE BEEN FAIRLY SHORT LIVED....COLLAPSING...THEN REFORMING QUICKLY. THESE STORMS WILL BE AFFECTING WESTERN PORTIONS OF WEST VIRGINIA IN DURING THE REMAINDER OF THE AFTERNOON. THESE STORMS ARE CAPABLE OF PRODUCING BRIEF VERY HEAVY RAINFALL...UP TO 1.5 INCHES OF RAIN IN AN HOUR...AND SMALL HAIL. IN ADDITION... GUSTY SURFACE WINDS TO 40 MILES AN HOUR MAY ACCOMPANY A FEW OF THESE STORMS. .END/ZINN
Special weather statement, Jul 27, 7:23 PM EDT, 1 hour 25 minutes before
KYZ101-272345- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 723 PM EDT THU JUL 27 2000 ...HEAVY RAIN OVER WESTERN GREENUP COUNTY KENTUCKY... A COUPLE OF SLOW MOVING THUNDERSTORMS OVER WESTERN GREENUP COUNTY HAVE PRODUCE HEAVY RAIN DURING THE LAST HOUR. THIS WILL CAUSE RAPID RISES ALONG STREAMS AND CREEKS IN THE YORK AREA...ESPECIALLY ALONG WHITEOAK CREEK AND ITS TRIBUTARIES. WATER COULD ACCUMULATE IN THE NORMAL LOW SPOTS. MOTORISTS SHOULD BE ESPECIALLY CAREFUL FOR PONDING OF WATER ON ROADWAYS. PLEASE REPORT FLOODING OR HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. NNNN
Special weather statement, Jul 27, 8:45 PM EDT, 3 minutes before
OHZ066-280110- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 845 PM EDT THU JUL 27 2000 ...STRONG THUNDERSTORM MOVING THROUGH PERRY COUNTY OHIO... A STRONG THUNDERSTORM MOVING NORTHEAST AT 15 MPH WILL CROSS THROUGH NORTHERN PORTIONS OF PERRY COUNTY THROUGH 9:15 PM. THIS THUNDERSTORM IS CAPABLE OF PRODUCING SMALL HAIL...AND WIND GUSTS OF 35 TO 45 MPH. THE THUNDERSTORM IS EXPECTED TO REACH SOMERSET BY 8:50 PM...MT. PERRY BY 9 PM. .END/NMB
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 1:54 PM EDT | Severe Thunderstorm Warning | RLX | Gallia, Lawrence | 36 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.